Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 93, NWS Milwaukee, WI

October 29, 2015

NWS Milwaukee, WI issued this small craft advisory at Oct 29, 2015, 9:30 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 9:30 AM CDT (14:30 UTC)
Expired
Oct 29, 2015, 9:00 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WHUS73 KMKX 291430
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT THU OCT 29 2015

...STRONG WEST WINDS WILL GRADUALLY SUBSIDE...

.VERY DEEP LOW PRESSURE NORTH OF THE GREAT LAKES WILL CONTINUE TO
LIFT NORTHEAST AWAY FROM THE AREA AS HIGH PRESSURE BUILDS IN FROM
THE WEST. WINDS ARE ALREADY BEGINNING TO WEAKEN FROM THEIR PEAK
OVERNIGHT AND THIS TREND WILL PERSIST THROUGH THE DAY. LOOK FOR
WESTERLY WINDS TO DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY
MID EVENING. GIVEN THE OFF SHORE FLOW...THE HIGHEST WAVES WILL BE
OUT TOWARD OPEN WATER.

LMZ643>646-292230-
/O.CAN.KMKX.GL.W.0025.000000T0000Z-151029T1500Z/
/O.NEW.KMKX.SC.Y.0093.151029T1430Z-151030T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CDT THU OCT 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS TO 30 KNOTS EARLY THIS AFTERNOON...DIMINISHING
  TO 15 TO 25 KNOTS BY LATE AFTERNOON. WINDS WILL THEN DIMINISH
  BELOW ADVISORY LEVELS BY MID EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
2 follow-up statements
432 
WHUS73 KMKX 292015
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT THU OCT 29 2015

...WEST WINDS CONTINUE TO SUBSIDE...

.WESTERLY WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS
BY MID EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST. GIVEN
THE OFF SHORE FLOW...THE HIGHEST WAVES WILL BE OUT TOWARD OPEN
WATERS.

LMZ643>646-300200-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-151030T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: WEST AT 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET...THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
582 
WHUS73 KMKX 300154
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 PM CDT THU OCT 29 2015

...LIGHTER WINDS AND LOWER WAVE HEIGHTS TONIGHT...

.LIGHTER NORTHWEST WINDS AND LOWER WAVE HEIGHTS ARE EXPECTED
TONIGHT AS HIGH PRESSURE SLOWLY APPROACHES FROM THE WEST. 

LMZ643>646-300300-
/O.EXP.KMKX.SC.Y.0093.000000T0000Z-151030T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
854 PM CDT THU OCT 29 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

NORTHWEST WINDS 5 TO 10 KNOTS AND 1 TO 3 FOOT WAVES ARE EXPECTED
THE REMAINDER OF THE NIGHT.

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 3:37 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Oct 29, 3:37 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CDT THU OCT 29 2015

.SHORT TERM...

TODAY...CONFIDENCE - MEDIUM.

MID-LEVEL SHORT WAVE TROF CURRENTLY OVER WEST CENTRAL WI WILL
CONTINUE TO SLIDE SOUTHEAST ACROSS SRN WI THRU THE EARLY
AM...BRINGING AREAS OF LIGHT RAIN AND LIGHT SNOW.  -SN BEGAN HERE AT
MKX AROUND 0730Z. CORE OF COLDEST AIR NOW OVER SRN WI AND WITH ONLY
LIGHT FORCING AND LITTLE FRONOGENESIS...THINK MIXTURE WILL
TRANSITION BACK TO MAINLY -RA THREAT THIS MRNG AS CORE MOVES OFF TO
THE EAST. PAVEMENT TEMPS TO REMAIN ABOVE FREEZING THRU 12Z SO NO
ACCUMULATION EXCEPT POSSIBLY ON SOME GRASSY AREAS.  SYNOPTIC SCALE
FORCING ASSOCD WITH WAVE ROTATING AROUND MI UPPER LOW WILL WEAKEN
THROUGH THE DAY ALONG WITH THINNING RH SO DRY CONDITIONS STILL
EXPECTED FOR THE AFTN.

LINGERING LOW TO MID LEVEL MOISTURE AND CYCLONIC CURVATURE AFT 12Z
SO WL CONTINUE LOWERING CHANCES FOR MAINLY -SHRA.  LIFT NEEDED FOR
SATURATION ON 290 THETA SURFACE HOWEVER INCREASES THRU THE MRNG
SIGNALING DIMINISHING LIGHT PRECIP THREAT. HOWEVER...EXPECT STRATUS
TO PERSIST THROUGH THE DAY AS LOW LEVEL THERMAL TROF LINGERS OVER
THE WESTERN GREAT LAKES.

A RAW DAY IS EXPECTED WITH LINGERING BLUSTERY SOUTHWEST WINDS
TURNING TO THE NORTHWEST AND TEMPS STRUGGLING TO WARM THRU THE 40S.

.TONIGHT...CONFIDENCE - MEDIUM.

SOUTHERN CANADA LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE
WESTERN GTLAKES TONIGHT ALLOWING UPSTREAM RIDGE TO BUILD INTO THE
REGION.  STRATUS LIKELY TO HANG ON OVER SRN WI MUCH OF THE NIGHT DUE
TO LINGERING THERMAL TROF AND WEAK LOW LEVEL COLD AIR ADVECTION TO
START THE NIGHT.  WINDSPEEDS WL DIMINISH TO LESS THAN 10KTS.

.LONG TERM...

FRIDAY THROUGH SATURDAY... FORECAST CONFIDENCE HIGH.

AN AMPLIFIED UPPER TROUGH OVER THE WESTERN U.S. WILL SHIFT EAST ON
FRIDAY. THE LEADING SHORTWAVE WILL CROSS SOUTHERN WI FRI MORNING AND
USHER IN WARMER AIR ALOFT ON LIGHT SOUTHERLY WINDS. COLD AIR WILL
LINGER IN THE LOWER LEVELS... SO STEEP LOW LEVEL LAPSE RATES
AND THUS STRATOCUMULUS CLOUDS ARE EXPECTED TO BE PRESENT FOR MUCH
OF THE DAY.

THE NORTHERN STREAM UPPER TROUGH IS EXPECTED TO SWING THROUGH THE
GREAT LAKES REGION A LITTLE QUICKER THAN THE SOUTHERN STREAM FRI
NIGHT. THE UPPER JET WILL INCREASE OVER THE UPPER MIDWEST WHILE THE
LOW LEVEL JET STRENGTHENS ACROSS THE MIDWEST... WITH THE NOSE UP TO
THE WI/IL BORDER BY SAT MORNING. 925-700MB WARM AIR ADVECTION...
VORTICITY ADVECTION AND CORRESPONDING UPWARD MOTION WILL PRODUCE
RAIN ACROSS SOUTHERN WI FRI NIGHT THROUGH SATURDAY. THE NAM AND
ECMWF CONTINUE TO DELAY THE PRECIP ARRIVAL UNTIL LATE FRI NIGHT
WHILE THE GFS CONTINUES TO BE QUICKER. NONETHELESS...
PRECIP IS EXPECTED TO BE OVERHEAD AND STEADY BY SAT MORNING. BUMPED
UP POPS TO CATEGORICAL GIVEN THE CONSISTENCY WITH THE MODELS AND
DECENT FORCING. FORECAST SOUNDINGS ARE SHOWING SATURATION THROUGH THE
COLUMN WITH NO INSTABILITY... SO NO THUNDER EXPECTED.

ANOTHER NORTHERN STREAM UPPER TROUGH WILL SWING ACROSS THE UPPER
MIDWEST RIGHT BEHIND THAT INITIAL TROUGH. THIS ONE LOOKS LIKE IT WILL
NOT PHASE WITH THE FIRST ONE... SO IT SHOULD JUST HELP TO END THE
PRECIP WITH THE SUBSIDENCE BEHIND IT. THE BIG QUESTION IS WHEN WILL
THE PRECIP EXIT SOUTHEAST WI SATURDAY AFTERNOON/EVENING. THERE IS
A PRETTY GOOD CHANCE SHOWERS WILL BE WINDING DOWN DURING THE LATE
AFTERNOON FROM MADISON AND WEST. THE MODELS ARE CONTINUING TO
TREND DRIER FOR SAT EVENING IN SOUTHEAST WI AS WELL.

SUNDAY THROUGH THURSDAY... FORECAST CONFIDENCE MEDIUM.

THE BEGINNING OF NEXT WEEK LOOKS DRY WITH WARMING TEMPERATURES AS AN
UPPER TROUGH AMPLIFIES OVER THE WESTERN U.S. THE DOMINATING RIDGE
OVER THE EASTERN U.S. WILL KEEP SOUTHERN WI DRY THROUGH AT LEAST
WEDNESDAY. A FRONT IS EXPECTED TO DROP SOUTHEAST THROUGH THE AREA
WEDNESDAY NIGHT INTO THURSDAY. THE ECMWF BRINGS IT THROUGH SOUTHERN
WI DRY WHILE THE GFS CONTINUES TO PRODUCE PRECIP. KEPT MENTION OF
SLIGHT CHANCE FOR SHOWERS.

&&

.AVIATION/12Z TAFS/...

-SN MAY BRIEFLY REDUCE VSBYS THRU 12Z TO 3-5 MILES.  OTHERWISE
EXPECT MIX OF -RASN TO TRANSITION TO SCT -RASH AFT 12Z WITH PRECIP
THREAT ENDING LATER THIS MRNG.  BLUSTERY SOUTHWEST WINDS WILL TURN
TO THE WEST TO NORTHWEST LATER THIS MRNG AS SFC LOW PRESSURE TROF
ROTATES THRU SRN WI.  EXPECT MVFR CIGS TO HANG ON MUCH OF THE DAY
INTO TNGT.

&&

.MARINE...

WINDS HAVE REMAINED SUB-GALE FOR MOST OF THE NIGHT ALONG THE
SHORE...HOWEVER SUSPECT DIFFERENT STORY TOWARD THE OPEN WATERS. BULK
CARRIER REPORTED SUSTAINED WINDS OF 29KTS JUST NORTHEAST OF KMKE
AROUND 06Z.  STRONG WINDS TO CONTINUE TODAY...DIMINISHING LATER THIS
AFTERNOON AND EARLY EVENING.  FORECAST SOUNDINGS REVEAL POTENTIAL
FOR GALE GUSTS TO CONTINUE THRU THE EARLY MORNING...BUT THEN LOW
LEVEL WINDS AND POTENTIAL FOR STRONGER MOMENTUM TRANSFER WEAKENS
LATE THIS MORNING AND AFTERNOON.  HENCE WILL TRIM BACK END TIME OF
GALE WARNING TO 15Z WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO
LINGER THRU THE REST OF THE DAY.  OFFSHORE WINDS WILL KEEP HIGHEST
WAVES TOWARD THE OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 AM CDT THIS MORNING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...MRC
Hazardous weather outlook, Oct 29, 9:02 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 AM CDT THU OCT 29 2015

WIZ046-047-051-052-056>060-062>072-300900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
902 AM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-300900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 AM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

BLUSTERY SOUTHWEST WINDS WILL TURN TO THE NORTHWEST TODAY AS LOW
PRESSURE MOVES ACROSS SOUTHERN CANADA. GALE FORCE GUSTS TO 35
KNOTS ARE EXPECTED THIS MORNING WITH GUSTS UP TO 30 KNOTS LIKELY
TO CONTINUE THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL
10 AM CDT THIS MORNING WITH SMALL CRAFT ADVISORY CONDITIONS
EXPECTED THE REST OF THE DAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
SATURDAY AND AGAIN NEXT TUESDAY.

WWW.WEATHER.GOV/MKX

MBK/DDV

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.